Back to Ask the Diabetes Team Ask the Diabetes Team

From Spain:

My son was told the other day by a friend's dad that he has to be careful with insulin, as it is dangerous if injected into someone else and it could also cause death. I think he was probably worried for his son, who does not have diabetes. I could not stop laughing and assured my son this was nonsense. Can you please tell me what would happen if NPH or Actrapid was injected into, for example, myself who does not have diabetes?


Insulin is among the most dangerous drugs commonly prescribed. However, it is entirely safe, if used according to instructions, and in the doses advised. While a small dose of insulin given to a person without diabetes may cause only a minor lowering of blood glucose, countered by eating and drinking sugar containing food, it would be foolhardy and potentially life threatening to do this outside direct and experienced medical supervision. Sadly, it is not uncommon for body builders to abuse insulin for its muscle building capabilities. There have been several examples of death and serious injury as a result.


Original posting 9 Mar 2004
Posted to Insulin


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.